Duke Mathematical Journal

Integrality for TQFTs

Patrick M. Gilmer

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We discuss ways that the ring of coefficients for a topological quantum field theory (TQFT) can be reduced if one restricts somewhat the allowed cobordisms. When we apply these methods to a TQFT associated to SO(3) at an odd prime p, we obtain a functor from a somewhat restricted cobordism category to the category of free finitely generated modules over a ring of cyclotomic integers: ℤ[ζ2p] if p≡−1 (mod 4), and ℤ[ζ4p] if p≡1 (mod 4), where ζk is a primitive kth root of unity. We study the quantum invariants of prime power order simple cyclic covers of 3-manifolds. We define new invariants arising from strong shift equivalence and integrality. Similar results are obtained for some other TQFTs, but the modules are guaranteed only to be projective.

Article information

Source
Duke Math. J., Volume 125, Number 2 (2004), 389-413.

Dates
First available in Project Euclid: 27 October 2004

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1098892274

Digital Object Identifier
doi:10.1215/S0012-7094-04-12527-8

Mathematical Reviews number (MathSciNet)
MR2096678

Zentralblatt MATH identifier
1107.57020

Subjects
Primary: 57M99: None of the above, but in this section
Secondary: 57M10: Covering spaces

Citation

Gilmer, Patrick M. Integrality for TQFTs. Duke Math. J. 125 (2004), no. 2, 389--413. doi:10.1215/S0012-7094-04-12527-8. https://projecteuclid.org/euclid.dmj/1098892274


Export citation

References

  • \lccC. Blanchet, N. Habegger, G. Masbaum, and P. Vogel, Three-manifold invariants derived from the Kauffman bracket, Topology 31 (1992), 685–699.
  • ––––, Topological quantum field theories derived from the Kauffman bracket, Topology 34 (1995), 883–927.
  • \lccQ. Chen and T. Le, Quantum invariants of periodic links and periodic $3$-manifolds, preprint.
  • \lccT. D. Cochran and P. Melvin, Quantum cyclotomic orders of $3$-manifolds, Topology 40 (2001), 95–125.
  • \lccP. M. Gilmer, Invariants for one-dimensional cohomology classes arising from TQFT, Topology Appl. 75 (1997), 217–259.
  • ––––, “Turaev-Viro modules of satellite knots” in Knots '96 (Tokyo, 1996), World Sci., River Edge, N.J., 1997, 337–363.
  • ––––, On the Witten-Reshetikhin-Turaev representations of mapping class groups, Proc. Amer. Math. Soc. 127 (1999), 2483–2488.
  • ––––, “Quantum invariants of periodic three-manifolds” in Proceedings of the Kirbyfest (Berkeley, 1998), Geom. Topol. Monogr. 2, Geom. Topol. Publ., Coventry, United Kingdom, 1999, 157–175.
  • ––––, Topological quantum field theory and strong shift equivalence, Canad. Math. Bull. 42 (1999), 190–197.
  • \lccP. M. Gilmer, J. Kania-Bartoszyńska, and J. H. Przytycki, $3$-manifold invariants and periodicity of homology spheres, Algebr. Geom. Topol. 2 (2002), 825–842.
  • \lccP. Gilmer and G. Masbaum, Integral lattices in TQFT, in preparation.
  • \lccP. M. Gilmer, G. Masbaum, and P. van Wamelen, Integral bases for TQFT modules and unimodular representations of mapping class groups, Comment. Math. Helv. 79 (2004), 260–284.
  • \lccF. Hirzebruch, “The signature theorem: Reminiscences and recreation” in Prospects in Mathematics (Princeton, 1970), Ann. of Math Stud. 70, Princeton Univ. Press, Princeton, 1971, 3–31.
  • \lccW. Jaco, Geometric realizations for free quotients, J. Austral. Math. Soc. 14 (1972), 411–418.
  • \lccN. Jacobson, Basic Algebra, II, 2nd ed., Freeman, New York, 1989.
  • \lccU. Kaiser, Link Theory in Manifolds, Lecture Notes in Math. 1669, Springer, Berlin, 1997.
  • \lccT. T. Q. Le, “Quantum invariants of 3-manifolds: Integrality, splitting, and perturbative expansion” in Proceedings of the Pacific Institute for the Mathematical Sciences Workshop “Invariants of Three-Manifolds (Calgary, Alberta, 1999), Topology Appl. 127 (2003), 125–152.
  • \lccD. Lind and B. Marcus, An Introduction to Symbolic Dynamics and Coding, Cambridge Univ. Press, Cambridge, 1995.
  • \lccR. C. Lyndon, The equation $a^2b^2=c^2$ in free groups, Michigan Math. J. 6 (1959), 89–95.
  • \lccG. Masbaum and J. D. Roberts, A simple proof of integrality of quantum invariants at prime roots of unity, Math. Proc. Cambridge Philos. Soc. 121 (1997), 443–454.
  • \lccG. Masbaum and H. Wenzl, Integral modular categories and integrality of quantum invariants at roots of unity of prime order, J. Reine Angew. Math. 505 (1998), 209–235.
  • \lccH. Murakami, Quantum $\SU(2)$-invariants dominate Casson's $\SU(2)$-invariant, Math. Proc. Cambridge Philos. Soc. 115 (1994), 253–281.
  • ––––, Quantum $\SO(3)$-invariants dominate the $\SU(2)$-invariant of Casson and Walker, Math. Proc. Cambridge Philos. Soc. 117 (1995), 237–249.
  • \lccK. Qazaqzeh and P. M. Gilmer, The parity of the Maslov index and the even cobordism category, preprint.
  • \lccP. Ribenboim, Algebraic Numbers, Pure Appl. Math. 27, Wiley-Interscience, New York, 1972.
  • \lccT. Takata and Y. Yokota, The $\PSU(N)$ invariants of $3$-manifolds are algebraic integers, Jour. Knot Theory Ramifications 8 (1999), 521–532.
  • \lccV. G. Turaev, Quantum Invariants of Knots and $3$-Manifolds, de Gruyter Stud. Math. 18, de Gruyter, Berlin, 1994.
  • \lccJ. B. Wagoner, Strong shift equivalence theory and the shift equivalence problem, Bull. Amer. Math. Soc. (N.S.) 36 (1999), 271–296.
  • \lccK. Walker, On Witten's $3$-manifold invariants, preprint, 1991, http://canyon23.net/math/